Florida, 2007

Damaging Winds in Florida, June 9, 2007

June 9, 2007 · NWS JAX · 2 events in 2 counties and zones

A trough in concert with the sea breezes and afternoon instability created a few severe thunderstorms across the area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

A trough in concert with the sea breezes and afternoon instability created a few severe thunderstorms across the area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 9, 1:34 PM EST, 3 hours 26 minutes earlier.

Area forecast discussion, Jun 9, 1:34 PM EST, 3 hours 26 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
234 PM EDT SAT JUN 9 2007

.SHORT TERM...MSAS ANALYSIS SHOWS THAT TROUGH OF LOW PRESSURE NOW
EXTENDS FROM THE EXTREME COASTAL SECTIONS OF NORTH AND SOUTH
CAROLINA THROUGH SOUTHEAST GEORGIA AND NORTHEAST FLORIDA. THIS IS
ROUGHLY THE SAME POSITION AS DEEP LAYER MOISTURE AXIS DEPICTED BY
THE WATER VAPOR IMAGERY WHICH IS SLOWLY SHIFTING SOUTH THROUGH THE
EARLY AFTERNOON HOURS. ACTIVITY HAS BEEN A LITTLE SLOWER IN
GETTING GOING TODAY WITH CU JUST NOW BEGINNING TO DEVELOP ALONG
THE FLORIDA GEORGIA BORDER. AREA OBSERVATIONS INDICATE A LITTLE
BETTER MIXING OF DRY AIR TO THE SURFACE WITH DEWPOINTS RESIDING
MORE IN THE UPPER 60S AS OPPOSED TO THE LOWER 70S WE HAVE SEEN THE
PAST FEW AFTERNOONS. DESPITE THE LATER START...FEEL ACTIVITY WILL
STILL GET GOING ACROSS INTERIOR PORTIONS AND RIGHT NOW FAVORING
THE FLORIDA PORTION FOR THE GREATEST COVERAGE. STILL COULD BE SOME
STORMS EARLY THIS AFTERNOON ACROSS INTERIOR SE GA WITH THETA-E
RIDGE AXIS IN PLACE BUT THIS FEATURE WILL SHIFT SOUTHWARD WITH THE
ADVANCEMENT OF THE SURFACE TROUGH. AS MENTIONED N PREVIOUS AFDS
AND SPC DISCUSSION...DRIER AIR ALOFT WILL AID IN PULSE STRONG TO
SEVERE WITH MICROBURSTS AND LARGE HAIL POSSIBLE.

WITH THE PASSAGE OF THE TROUGH...MUCH DRIER AIR WILL INFILTRATE
THE NORTHERN ZONES WITH MODELS IN AGREEMENT WRT PWATS FALLING
BELOW AN INCH OVER A GOOD PORTION OF THE GEORGIA ZONES AND
POSSIBLE INTO THE SUWANNEE VALLEY OF FLORIDA. GFS IS MUCH MORE
AGGRESSIVE WITH THIS DRYING AND INDICATES PWATS AS LOW AS HALF AND
INCH BY SUNDAY AFTERNOON. REGARDLESS...POPS WILL BE ON THE
DECREASE AND POSSIBLY NIL OVER A GOOD PORTION OF THE AREA IF MID
50S DEWPOINTS ARE ABLE TO MIX DOWN AS MAV INDICATES. CURRENT POP
DISTRIBUTION LOOKS VERY GOOD WITH LOW END SCATTERED FOR EXTREME
SOUTHEAST ZONES AND A NARROW RIBBON OF SLIGHT CHANCE UP THE
EASTERN SEABOARD AS A RESULT OF SEABREEZE PENETRATION AND
RESULTANT HIGHER DEWPOINTS.

FOR MONDAY...TROUGH POSITION AND UPPER LEVEL FLOW INDICATES WEST
COAST SEA BREEZE WILL MAKE GOOD INLAND PROGRESSION BUT WILL BE
FAIRLY INACTIVE DUE TO THE DEEP LAYER DRYING OVER INTERIOR
SECTIONS. SLIGHTLY HIGHER PWATS WILL BE PRESENT ALONG THE EAST
COAST BUT STILL BELOW CLIMO AND WILL ONLY NEED LOW END SCATTERED
POPS AT BEST.

TUESDAY LOOKS TO BE A TRANSITION DAY AS UPPER TROUGH PROGRESSES
SOUTHWARD DOWN THE EASTERN SEABOARD WITH A SERIES OF UPPER LEVEL
DISTURBANCES ROTATING THROUGH THE BASE. MOISTURE VALUES WILL
INCREASE WITH A RETURN TO SCATTERED CONVECTION AREA WIDE BUT STILL
GENERALLY IN THE 30% TO 40% RANGE. THESE POPS MAY NEED TO BE
ADJUSTED UPWARD AS THE EVENT DRAWS CLOSER AS WILL THE WORDING IN
THE HWO. UPPER TROUGH WILL PROVIDE COOLING CONDITIONS ALOFT WITH
500 TEMPS NEAR -11C LATE TUESDAY.

.LONG TERM...ONLY CONCERN FOR THE LONG TERM WILL BE THE
POSSIBILITY OF ANY WEAK LOW DEVELOPMENT WITH THE ARRIVAL OF UPPER
TROUGH. CURRENT GRIDS LOOKS IN GOOD SHAPE AND NO CHANGES PLANNED.

&&

.AVIATION...FEW-SCT CU FORMING WITH BEST CHANCES PROGGED FOR
GAINESVILLE FOR TEMPO 2-3SM TSRA. OTHERWISE...VFR CONDS PREVAIL.
PATCHES OF FOG SRN TAF SITES POSSIBLE LATE TONIGHT AND FOR NOW HAVE
LEFT IT PREVAILING VFR VIS.

&&

.MARINE...SWLY WINDS INCREASE TO ABOUT 15 KT OFFSHORE TONIGHT AND SO
AT THIS TIME SCEC IS NOT PLANNED. OTHERWISE...GENERALLY GOOD BOATING
CONDS FOR NEXT FEW DAYS. SEA BREEZES AND SLY FLOW WILL DOMINATE THE
WATERS INTO EARLY NEXT WEEK. SEAS AOB 3 FT.

&&

.FIRE WEATHER...DRIER AIR ADVECTING INTO THE AREA HAS PROMPTED THE
ISSUANCE OF RED FLAG WARNING FOR INLAND NE FL FOR SUNDAY...
SUWANNEE VALLEY AREA WITH FIRE WEATHER WATCH FURTHER E INTO EXTREME
NE FL. MARGINALLY LOW RH VALUES APPEAR ON MONDAY BUT WILL WAIT FOR
ANOTHER MODEL CYCLE BEFORE ISSUING ADDITIONAL WATCHES.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  70  97  72  94 /  20  10  10  30
SSI  75  93  78  86 /  10  20  10  20
JAX  72  96  72  92 /  30  20  10  30
SGJ  75  92  75  89 /  20  20  20  30
GNV  72  96  71  96 /  40  30  20  20
OCF  72  95  73  94 /  40  30  20  20

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 1 PM TO 7 PM EDT SUNDAY FOR
     BAKER-COLUMBIA-HAMILTON-SUWANNEE.

     FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
     FOR DUVAL-NASSAU.

GA...NONE.
AM...NONE.
&&

DEESE/SHASHY/WALKER
Hazardous weather outlook, Jun 9, 9:42 AM EST, 7 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1042 AM EDT SAT JUN 9 2007

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-100942-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1042 AM EDT SAT JUN 9 2007

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...SLIGHT RISK OF SEVERE STORMS THIS AFTERNOON AND EVENING...

.THUNDERSTORM IMPACT...A WEAK SURFACE TROUGH ACROSS THE SOUTHEAST
U.S. WILL INTERACT WITH THE SEABREEZE TO PRODUCE ISOLATED TO
SCATTERED THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS. THE
HIGHEST CHANCES WILL BE ACROSS THE INTERIOR NEAR THE HIGHWAY 301
CORRIDOR. A SLOW SOUTHWARD MOVEMENT AT 5 MPH WILL ALLOW LOCALLY HEAVY
RAINFALL OF 2 TO 3 INCHES IN THE STRONGER STORMS. ISOLATED STORMS MAY
BECOME SEVERE WITH DOWNBURST WINDS UP TO 60 MPH AND HAIL.

.HEAT IMPACT...TEMPERATURES IN THE MID AND UPPER 90S WILL PRODUCE
HEAT INDICES NEAR 100 THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

ISOLATED TO SCATTERED THUNDERSTORM DEVELOPMENT IS EXPECTED EACH
AFTERNOON.

HEAT INDICES WILL APPROACH 100 AGAIN ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

MKT/ARS

In the hours before

Special weather statement, Jun 9, 3:25 PM EST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
425 PM EDT SAT JUN 9 2007

FLZ023-024-GAZ164-092100-
BAKER-CHARLTON-NASSAU-
425 PM EDT SAT JUN 9 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BAKER...CHARLTON
AND NASSAU COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE
LIGHTNING VALID UNTIL 500 PM EDT...

AT 425 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 5 MILES NORTHWEST OF ST. GEORGE...OR 15 MILES
SOUTHWEST OF HILLIARD...MOVING SOUTH AT 25 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND ST. GEORGE...MACCLENNY
AND GLEN SAINT MARY THROUGH 500 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

HESS
Special weather statement, Jun 9, 3:47 PM EST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
447 PM EDT SAT JUN 9 2007

FLZ023-092130-
BAKER-
447 PM EDT SAT JUN 9 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN BAKER
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 530 PM EDT...

AT 447 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES NORTH OF GLEN SAINT MARY...OR 20
MILES NORTH OF RAIFORD...MOVING SOUTHWEST AT 10 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND MACCLENNY...GLEN SAINT
MARY AND SANDERSON THROUGH 530 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

DEESE
Special weather statement, Jun 9, 4:30 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
530 PM EDT SAT JUN 9 2007

FLZ023-092200-
BAKER-
530 PM EDT SAT JUN 9 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN BAKER
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 600 PM EDT...

AT 530 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES NORTHWEST OF SANDERSON...OR 15
MILES NORTH OF RAIFORD...MOVING SOUTH AT 10 TO 15 MPH. HAIL UP TO
ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

DEESE
Special weather statement, Jun 9, 4:49 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
549 PM EDT SAT JUN 9 2007

FLZ030-031-092215-
BRADFORD-UNION-
549 PM EDT SAT JUN 9 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BRADFORD AND UNION
COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 615 PM EDT...

AT 549 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 8 MILES NORTHWEST OF ELLERBEE...OR 10 MILES
NORTH OF RAIFORD...MOVING SOUTH AT 20 MPH. THESE STRONG THUNDERSTORMS
WILL ALSO AFFECT AREAS AROUND ELLERBEE...RAIFORD...NEW RIVER...LAKE
BUTLER AND JOHNSTOWN THROUGH 615 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

HESS

The radar

The Jacksonville radar (KJAX), 53 km away, was scanning. The volume nearest the first event began at 22:01 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Baker

When
June 9, 5:00 PM EST
Where
Baker County, 0.6 mi W of Knabb
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
30.270, -82.190

A local convenience store reported trees down following the passage of thunderstorm winds.

Thunderstorm Wind, Alachua

When
June 9, 6:50 PM EST
Where
Alachua County, East Alachua
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
29.780, -82.480

Law enforcement reported power lines down near Alachua.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 41627, 41631.